MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON TORIC ASPHERIC HYDROPHOBIC ACRYLIC IOL WITH AUTONOME DELIVERY SYSTEM; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON TORIC ASPHERIC HYDROPHOBIC ACRYLIC IOL WITH AUTONOME DELIVERY SYSTEM; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNA0T6
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Device Damaged by Another Device (2915)
Health Effect - Clinical Codes Eye Injury (1845); Visual Disturbances (2140)
Date of Event 07/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A pharmacist reported that during cataract surgery with intraocular lens (iol) implantation, implant was stuck in the injector, one haptic came out while the other was stuck in the eye.The surgeon had to remove the implant and make a larger incision.Then placed another implant.There was no further impact to the patient.
 
Additional Manufacturer Narrative
Additional information was provided in a1, a2, a3.A, b3, b5, d10, and h.6.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received stating that, the incision had to be enlarged to explant the implant, as the broken proximal haptic remained stuck to the injector¿s plunger.The enlarged incision required suturing, which induced astigmatism.The patient was under general anesthesia.The procedure time was extended, but no further consequences were reported.The procedure was completed with company similar model iol.
 
Additional Manufacturer Narrative
On initial mdr submitted the product code should be a0502 instead of a2201.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON TORIC ASPHERIC HYDROPHOBIC ACRYLIC IOL WITH AUTONOME DELIVERY SYSTEM
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22783552
Report Number9612169-2025-01637
Device Sequence Number13273246
Product Code MJP
UDI-Device Identifier00380652400336
UDI-Public(01)00380652400336(17)271003(11)231005(10)25716482
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNA0T6
Device Lot Number25716482
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/24/2025
Supplement Date Received by Manufacturer09/01/2025
09/25/2025
Initial Report FDA Received Date08/12/2025
Supplement Report FDA Received Date09/24/2025
10/17/2025
Date Device Manufactured10/05/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DISCOVISC OPHTHALMIC VISCOSURGICAL DEVICE; DUOVISC VISCOELASTIC SYSTEM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale